Vyvanse is a central nervous system stimulant drug that is used to treat attention-deficit hyperactivity disorder (ADHD) as well as moderate-to-severe binge eating disorders in people over the age of six. For people who have ADHD, Vyvanse is used to improve attention and the ability to focus. However, high school and college-aged students are increasingly taking “study aid” stimulates, such as Vyvanse, without a prescription or an ADHD diagnosis in the hopes that it will increase their academic performance, even though there is no data supporting this belief. In addition to Vyvanse abuse in academics, college-aged students also take Vyvanse to lose weight, get high, stay awake for longer periods or decrease the feelings of drunkenness when it is combined with alcohol. It is estimated that nearly 30% of college-aged students in the United States abuse ADHD stimulate drugs like Vyvanse. Vyvanse is a central nervous system (CNS) stimulate that is classified by the Drug Enforcement Administration as a Schedule II controlled substance, which means the drug has a medical purpose but can also be abused. Those who become addicted to Vyvanse will likely experience withdrawal when the stimulate leaves their system. If you or someone you know becomes addicted to the drug, the most common Vyvanse withdrawal symptoms include:
  • Intense food cravings
  • Fatigue and always feeling tired
  • Depression and anxiety
  • Agitation and manic episodes
  • Uncharacteristic changes in mood
  • Uncontrollable Shaking
  • Unusual Sweating
  • Rapid heart rate
  • An increase in appetite
  • Sleep disturbances and strange dreams
  • Psychosis
  • Suicidal thoughts
Knowing the results of a Vyvanse addiction may be enough to deter people from misusing it. Unfortunately, not everyone avoids the risks. For individuals misusing Vyvanse, they can develop certain symptoms of abuse.

Symptoms of Vyvanse Abuse

Vyvanse abuse can cause both physical and psychological dependence. The most common symptoms of Vyvanse abuse are:
  • Fast speech, being more talkative and social than usual
  • Increased sense self-confidence
  • Intensive focusing and concentration
  • Decreased appetite
  • Staying awake for long periods at a time
  • Euphoric mood followed by a depressive Vyvanse crash
  • Rapid heart rate
  • High blood pressure
  • Dilated pupils
  • Unusual sweating
Because everyone is physically and mentally unique, symptoms will vary from person to person. Many of these symptoms may be the side effects of other health issues. Speak to a medical professional to obtain their opinion and receive a proper diagnosis.

Side Effects of Vyvanse Abuse

In addition to the various symptoms of Vyvanse abuse, there are also dangerous and sometimes deadly side effects. The most common side effects of Vyvanse include the following:
  • Difficulty falling asleep, staying asleep and other sleep problems
  • Weight loss
  • Stomach pain
  • Chest pain
  • Shortness of breath
  • Nausea
  • Vomiting
  • Feeling faint
  • Dizziness
  • Dry mouth
  • Changes in sex drive
More severe side effects of Vyvanse abuse can occur in people who are addicted and include cardiac episodes, convulsions, psychosis, suicidal thoughts, seizures, hives, blurred vision, blue fingers and toes, heart attack, stroke or even sudden death.

Long-Term Effects of Vyvanse Abuse

People who abuse Vyvanse over long periods can suffer from serious, life-threatening effects. Chronic abuse of Vyvanse can cause irreversible changes that affect cognitive functions. The long-term side effects of Vyvanse are both mental and physical. The most common effects of long-term abuse are:
  • Mental health issues including, but not limited to, depression, psychosis, anxiety, mania and manic episodes
  • Increased risk of heart problems, including stroke and heart attacks
  • Malnourishment
  • Irreversible damage to organs

Vyvanse Withdrawal Treatment in Washington

If you, or someone you know, is suffering from Vyvanse addiction, there are treatment options available. The Recovery Village offers drug detoxification services specifically for people who abused Vyvanse. Take the first step toward a healthier future. Call now to talk with a representative about getting started.   Sources: The Yale Tribune. “College Students Continue Abusing ADHD medications.” March 23, 2018. Accessed April 25, 2019. Carter, Alan. “Coping with a Vyvanse crash.” Medical News Today, April 12, 2018. Accessed April 25, 2019. Fookes, C. “CNS Stimulants.” Drugs.com, April 26, 2019. Accessed April 25, 2019.